MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-7510-005
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005, goldvac integrated smoke pencil pushbutton was being used on (b)(6) 2023 during a c-section and myomectomy procedure and the ¿patient burned with cautery going off without engaging the button¿.The procedure was completed with a 10 minute delay to "open few cauteries".Further assessment found the device was not being used at the time of the burn, "it was not used but left on patient abdomen when activated.".A total of three devices (60-7510-005) with 2 lot numbers (202302234 and 202303035) were used in this procedure and it is not known which lot was involved in the burn."staff opened three cauteries and incident happened with one of these lots as we can not identify." the degree of the burn the patient received is not known.It is not known if medical/surgical intervention or prolonged hospitalization was required for the patient.The electrical surgical unit used was a valleylab ft10 and will be listed as a concomitant device.This report is being raised on the basis of injury due to unknown degree of burn.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the 60-7510-005, goldvac integrated smoke pencil pushbutton was being used on (b)(6) 23 during a c-section and myomectomy procedure and the ¿patient burned with cautery going off without engaging the button¿.The procedure was completed with a 10 minute delay to "open few cauteries".Further assessment found the device was not being used at the time of the burn, "it wasn`t used but left on patient abdomen when activated.".A total of three devices (60-7510-005) with 2 lot numbers (202302234 and 202303035) were used in this procedure and it is not known which lot was involved in the burn."staff opened three cauteries and incident happened with one of these lots as we can not identify.".The degree of the burn the patient received is not known.It is not known if medical/surgical intervention or prolonged hospitalization was required for the patient.The electrical surgical unit used was a valleylab ft10 and will be listed as a concomitant device.This report is being raised on the basis of injury due to unknown degree of burn.
 
Additional Manufacturer Narrative
Received two 60-7510-005 in opened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection using the esu system 7550 (c8406), the device functioned as intended and did not continuously run.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 6 reports, regarding 7 devices, for this device family and failure mode.During this same time frame 677,245 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00001.Per the instructions for use, the user is advised the following: inspect and test each device before use.Always place unused associated electrosurgical accessories in a safe insulated location such as the provided holster when not in use.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key17325828
Report Number3007305485-2023-00166
Device Sequence Number17553111
Product Code GEI
UDI-Device Identifier30653405056335
UDI-Public(01)30653405056335(10)250302(17)202303035
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Catalogue Number60-7510-005
Device Lot Number202303035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALLEYLAB FT10; VALLEYLAB FT10
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic